# SDR CA110823003

- Difficulty date: August 18, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 13,452 hours
- Engine: Lyc O320D2J
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Control Cable
- Part number: S123015
- Condition: Separated
- Location: Carburetor
- Part time: 1,099 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE ACFT WAS BEING GROUND RUN BEFORE A FLIGHT AND WHEN CHECKING CARBURETOR HEAT OPERATION, THE PILOT PULLED THE CONTROL TO THE "ON" POSITION. AT THIS POINT THE CONTROL FELT VERY LOOSE AND THE PILOT THEN REALIZED THAT THE CABLE HAD FAILED AS THE SEPARATED PART WAS PULLED INTO THE COCKPIT.  THE ACFT WAS SHUTDOWN AND THE INCIDENT REPORTED TO MX.  THE AFFECTED PART WAS REPLACED AND THE ACFT RETURNED TO SERVICE.
